Alert archive / Illinois / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 110, NWS Chicago, IL

October 11, 20214 counties in Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Oct 11, 2021, 5:37 PM CDT for 4 counties in Illinois. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 11, 2021, 5:37 PM CDT (22:37 UTC)
Expired
Oct 11, 2021, 6:45 PM CDT
In force
68 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Tornado
Possible
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

Counties Ford County, IL, Grundy County, IL, LaSalle County, IL, Livingston County, IL

The radar

The Chicago radar (KLOT), 96 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 11, 3:10 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 287 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
287 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

794 
WUUS53 KLOT 112237
SVRLOT
ILC053-063-099-105-112345-
/O.NEW.KLOT.SV.W.0110.211011T2237Z-211011T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
537 PM CDT Mon Oct 11 2021

The National Weather Service in Chicago has issued a

* Severe Thunderstorm Warning for...
  Livingston County in central Illinois...
  Central La Salle County in north central Illinois...
  Southern Grundy County in northeastern Illinois...
  Ford County in east central Illinois...

* Until 645 PM CDT.

* At 535 PM CDT, severe thunderstorms were located along a line 
  extending from near El Paso to near Bloomington to near Weldon, 
  moving northeast at 40 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Ottawa, Streator, Pontiac, Peru, La Salle, Marseilles, Paxton,
  Dwight, Fairbury, Gibson City, Chatsworth, Spring Valley, Oglesby,
  Seneca, Gardner, Gridley, North Utica, Forrest, Flanagan and
  Wenona.

This includes...  Buffalo Rock State Park, Illini State Park,
Illinois Valley Community College, Matthiessen State Park, and
Starved Rock State Park.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 900 PM CDT for central, north
central, northeastern and east central Illinois.

&&

LAT...LON 4062 8846 4062 8857 4076 8858 4075 8893
      4093 8893 4093 8905 4110 8905 4110 8916
      4148 8917 4120 8824 4099 8825 4100 8813
      4049 8812 4049 8794 4040 8793 4040 8846
TIME...MOT...LOC 2235Z 220DEG 36KT 4069 8904 4048 8888 4029 8881 4029
8881 4014 8872

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Petr
4 follow-up statements
342 
WWUS53 KLOT 112259
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
559 PM CDT Mon Oct 11 2021

ILC053-063-099-105-112345-
/O.CON.KLOT.SV.W.0110.000000T0000Z-211011T2345Z/
Livingston IL-La Salle IL-Grundy IL-Ford IL-
559 PM CDT Mon Oct 11 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR LIVINGSTON...CENTRAL LA SALLE...SOUTHERN GRUNDY AND FORD
COUNTIES...

At 558 PM CDT, severe thunderstorms were located along a line
extending from near DePue to near Flanagan to near Saybrook to near
Mansfield, moving northeast at 45 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

These severe storms will be near...
  Spring Valley around 605 PM CDT.
  Pontiac around 610 PM CDT.
  Cornell around 615 PM CDT.
  Forrest and Odell around 625 PM CDT.
  Gibson City and Chatsworth around 630 PM CDT.
  Piper City around 635 PM CDT.
  Paxton, Dwight and Cullom around 640 PM CDT.
  Gardner and Mazon around 650 PM CDT.

Including the following interstates... I-39 between mile markers 41 
and 64.
 I-55 between mile markers 188 and 229.
 I-57 between mile markers 258 and 263.
 I-80 between mile markers 73 and 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM CDT for central, north
central, northeastern and east central Illinois.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

&&

LAT...LON 4062 8846 4062 8857 4076 8858 4075 8893
      4093 8893 4093 8905 4110 8905 4110 8916
      4148 8917 4120 8824 4099 8825 4100 8813
      4049 8812 4049 8794 4040 8793 4040 8846
TIME...MOT...LOC 2258Z 213DEG 37KT 4137 8933 4082 8878 4049 8856 4018
8852

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Izzi
404 
WWUS53 KLOT 112317
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
617 PM CDT Mon Oct 11 2021

ILC053-063-099-105-112345-
/O.CON.KLOT.SV.W.0110.000000T0000Z-211011T2345Z/
Livingston IL-La Salle IL-Grundy IL-Ford IL-
617 PM CDT Mon Oct 11 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR LIVINGSTON...CENTRAL LA SALLE...SOUTHERN GRUNDY AND FORD
COUNTIES...

At 616 PM CDT, severe thunderstorms were located along a line
extending from Dalzell to near Pontiac to 7 miles south of Forrest to
near Fisher, moving northeast at 40 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

These severe storms will be near...
  Peru, La Salle, Oglesby and North Utica around 620 PM CDT.
  Forrest around 625 PM CDT.
  Gibson City, Chatsworth and Odell around 630 PM CDT.
  Piper City around 635 PM CDT.
  Paxton around 640 PM CDT.
  Dwight, Gardner and Cullom around 645 PM CDT.

Including the following interstates...
 I-39 between mile markers 41 and 64.
 I-55 between mile markers 191 and 229.
 I-57 between mile markers 258 and 263.
 I-80 between mile markers 73 and 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM CDT for central, north
central, northeastern and east central Illinois.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

&&

LAT...LON 4062 8846 4062 8857 4076 8858 4083 8881
      4093 8893 4093 8905 4110 8905 4110 8916
      4148 8917 4120 8824 4099 8825 4100 8813
      4049 8812 4049 8794 4040 8793 4040 8846
TIME...MOT...LOC 2316Z 216DEG 36KT 4138 8916 4090 8860 4064 8842 4033
8838

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Izzi
953 
WWUS53 KLOT 112332
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
632 PM CDT Mon Oct 11 2021

ILC053-063-099-105-112345-
/O.CON.KLOT.SV.W.0110.000000T0000Z-211011T2345Z/
Livingston IL-La Salle IL-Grundy IL-Ford IL-
632 PM CDT Mon Oct 11 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR LIVINGSTON...CENTRAL LA SALLE...SOUTHERN GRUNDY AND FORD
COUNTIES...

At 632 PM CDT, severe thunderstorms were located along a line
extending from near Mendota to near Odell to Chatsworth to 6 miles
east of Gibson City, moving northeast at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Paxton around 640 PM CDT.
  Dwight and Cullom around 645 PM CDT.
  Gardner and Mazon around 655 PM CDT.

Including the following interstates...
 I-39 between mile markers 43 and 64.
 I-55 between mile markers 200 and 229.
 I-57 between mile markers 258 and 263.
 I-80 between mile markers 74 and 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM CDT for central, north
central, northeastern and east central Illinois.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

&&

LAT...LON 4064 8843 4082 8852 4091 8866 4099 8885
      4104 8896 4110 8905 4125 8916 4148 8917
      4120 8824 4099 8825 4100 8813 4049 8812
      4049 8794 4040 8793 4040 8842
TIME...MOT...LOC 2332Z 216DEG 36KT 4150 8904 4102 8848 4076 8830 4045
8826

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Izzi
952 
WWUS53 KLOT 112352
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
652 PM CDT Mon Oct 11 2021

ILC053-063-099-105-120000-
/O.EXP.KLOT.SV.W.0110.000000T0000Z-211011T2345Z/
Livingston IL-La Salle IL-Grundy IL-Ford IL-
652 PM CDT Mon Oct 11 2021

...THE SEVERE THUNDERSTORM WARNING FOR LIVINGSTON...CENTRAL LA
SALLE...SOUTHERN GRUNDY AND FORD COUNTIES HAS EXPIRED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.

A Tornado Watch remains in effect until 900 PM CDT for central, north
central, northeastern and east central Illinois.

A new Severe Thunderstorm Warning remains in effect for much of 
northern and western Lasalle County until 745 pm cdt. Also a Tornado 
warning is in effect for northwestern LaSalle County until 715 pm 
cdt.

LAT...LON 4064 8843 4082 8852 4091 8866 4099 8885
      4104 8896 4110 8905 4125 8916 4148 8917
      4120 8824 4099 8825 4100 8813 4049 8812
      4049 8794 4040 8793 4040 8842
TIME...MOT...LOC 2350Z 220DEG 36KT 4163 8890 4115 8834 4089 8816 4058
8812

$$

Izzi

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 4:12 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Oct 11, 4:12 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Chicago/Romeoville, IL
412 PM CDT Mon Oct 11 2021

.MESOSCALE DISCUSSION...
411 PM CDT

We continue to keep a vigilant watch on transient cyclonic
convergent areas and some true mesovortices. None thus far in our
area have come together enough to warrant a small warning. Some
embedded stronger gusts due to apparent transfer of momentum down
to the surface have been seen, with a few 50+ mph gusts in
northern and central Illinois from overall non-impressive cells.

The large batch of stratiform rain and embedded convection has
moved north out of northeast Illinois giving way to more semi-
discrete convective cells. Have for about an hour seen attempts at
sustained mesovortexgenesis with a cluster of cells riding
northward into the Chicago metro just west of I-57. This seems
like it may just be on the heels of the stratiform area to foster
a bigger problem but will continue to watch closely.

Further south from there, GOES-16 visible satellite shows more
breaks and observations have shown temperatures taking 2 to 4
degrees jumps in an hour. The 20Z ILX sounding based on its timing
and location probably was a good capture of the environment
within this scattered cloud cover area. As of this writing, have
only up to 400 mb of that sounding available, and it shows some
surprisingly decent thermodynamics, with mlCAPE over 1,000 J/kg.
The helicity and shear profiles remain stout (>200 m2/s2 and >25
kt respectively in the 0-1 km layer), and certainly supportive of
embedded supercell structures within any convection that can pop
in/near this clearing area. This also is supportive of temporary
tornado threats within the line segment that extends from west of
Peoria through Springfield, and have been a few Tornado Warnings
from ILX and earlier LSX with this. The timing of that strongly-
forced line segment arriving in the southwest CWA looks to be
around 6 pm and into/near the Chicago metro after 7:30 pm. It
still remains a little uncertain how much of a tornado threat will
remain each hour after sunset, but given the dynamics some should
persist.

The message is to remain alert for possible warnings and have a
quick means to move to cover, and more likely than not any warning
that were to be issued would be a Tornado Warning based on the
nature of the environment.

MTF

&&

.SHORT TERM...
308 PM CDT

Through Tuesday night...

The primary focus continues to focus on the severe weather threat
late this afternoon into this evening as a very dynamic storm
system shifts north-northeastward across the area. The center of
this storm system is currently located near UIN across far west
central IL, and will track northward across far northwestern IL
by early this evening. As it does so, numerous showers and
scattered thunderstorms will continue to shift northward across
the area into this evening. The overall extent of the severe
threat remains somewhat unclear into this evening, largely owing
to the expectation of instability remaining weak (MLCAPE values
under 1,000 J/kg). However, very impressive deep layer shear of 60
kt and backed low level flow will continue to favor large
hodographs. Such kinematic environments can favor low toped super
cells capable of producing tornados. As of this writing, several
of the stronger low toped storms shifting northward towards the
I-80 corridor have been showing signs of rotation. For this
reason, the threat of tornados will need to be closely monitored
into over the next few hours.

A final arc of thunderstorms, currently developing just northeast
of the surface low over west central IL, will shift northeastward
across northeastern IL and northwestern IN into early evening.
The evolution of this line of storms will be of great interest
for our area after 5 pm, with it potentially producing the best
threat of severe storms for the area into early evening. Recently
this line of storms produced a tornado in Greene county IL.
Strong wind gusts and tornados will thus continue to be possible
with these storms into our area into early this evening. Expect
the severe threat to wane across the area after 9 pm this evening
as the main storm system shifts into WI. A tornado watch is being
issues for all of northern IL and northwestern IN through 9pm this
evening to cover this threat.

Following this evenings active weather, expect quieter weather on
Tuesday, with an overall pleasant weather day. Seasonably mild
high temperatures into the lower 70s are expected.

KJB

&&

.LONG TERM...
308 PM CDT

Wednesday through Sunday...

Forecast thinking for the extended period has not changed. Please
reference the previous discussion below for info.

The main focus of the long term forecast period is another vigorous
fall weather system that will produce snow in the Rockies and severe
weather in the central Plains on Tuesday before bringing showers and
storms, including the potential for a conditional severe weather
threat, to our area on Wednesday.

A northern stream upper trough currently located over the Pacific
Northwest will dig southeastward and phase with a modest southern
stream disturbance over the Desert Southwest, accelerating
cyclogenesis over the Rockies in the process. The resultant
upper/surface lows will deepen as they translate northeastward
across the Great Plains on Tuesday and Wednesday, generating a
widespread swath of precipitation across the central CONUS that will
eventually reach our area sometime early on Wednesday. With forcing
diminishing as the low pressure system becomes further detached from
the wave of precipitation that will be headed in our general
direction, these showers/storms should be on a weakening trend, both
in terms of coverage and intensity, as they cross through our area.

Depending on the exact timing and overall extent of this
morning/early afternoon precipitation and associated cloud cover,
it's possible that we may be able to destabilize enough for a modest
amount of instability to be realized in the warm sector south of the
aforementioned low pressure system's triple point, which will likely
track either over or just to the northwest of our CWA. If this were
to be the case, we would find ourselves in another high shear/low
CAPE environment that could potentially support all modes of severe
weather within any storms that develop along either the attendant
warm or cold front. At this time though, there are still plenty of
questions about how everything will evolve, and most available
guidance would seem to lean towards a scenario where this
instability is not realized and we stay dry or just see another
round of showers during the late afternoon and/or evening as the
cold front pushes through the area. Feel that the area-wide Marginal
risk introduced to the SPC's Day 3 Severe Weather Outlook is
appropriate for now in terms of balancing the potentially
problematic parameter space we may find ourselves in on Wednesday
and the numerous uncertainties that remain.

The occluding low will cross over the Canadian border on Thursday,
but we may not dry out completely until the weekend as the inbound
remnants of Pacific soon-to-be Hurricane Pamela will be shunted into
an area with the leftover baroclinic zone from Wednesday's system
(which is progged to stall out somewhat over or just southeast of
our CWA). Favorable jet dynamics on the downwind side of an upper
trough axis should help foster renewed precipitation development
along the baroclinic zone from Thursday into Friday and possibly as
late as early Saturday before the trough and baroclinic zone push
eastward. Relatively poor lapse rates should ensure that most, if
not all, of these showers should be lightning-free.

Our active stretch of weather will finally come to an end this
weekend as upper ridging starts to build across the central CONUS
Temperatures will decidedly feel more fall-like during this time
with Saturday-Monday highs ranging from the upper 50s to mid 60s and
corresponding lows ranging from as high as the low 50s to as low as
the upper 30s.

Ogorek

&&

.AVIATION...
For the 18Z TAFs...

Aviation weather concerns for 18Z TAF period:
* Thunderstorms with restricted visibilities and MVFR ceilings this
  early afternoon, and again this evening.
* Gusty southerly winds veering to the west overnight.
* Low MVFR to IFR ceilings later tonight into Tuesday morning

Rain showers are presently moving into the CWA from the southwest,
with embedded thunderstorms lagging behind the showers slightly. The
strong low approaching from the southwest and creating these showers
and storms has tightened the pressure gradient, leading to gusty
southerly winds, with gusts expected to reach 30 kt this afternoon.
VIS and CIGs will drop under the heavier showers and storms, with
VIS as low as 2 miles with occasional MVFR CIGs. Showers are
expected on and off throughout this afternoon into this evening.
Thunderstorm activity appears to be in two waves, with the first one
entering TAF locations in the very near future, while the second
wave is presently timed to arrive this early evening around 12/01Z.
There is a possibility that some of these storms may reach severe
criteria, with the main concern being strong winds, although other
severe parameters are possible, with a low risk of hail and
tornadoes. Shower and storm activity is expected to drop this
evening as the low pressure moves off to our northeast, allowing our
winds to become more westerly. Winds will decrease a bit, but will
still be gusty this evening and into Tuesday morning.

Some low ceilings exist briefly in the wake of the low, so I do
anticipate ceilings to drop as the evening progresses. There is a
possibility of IFR CIGs, but timing of arrival is not solid, so have
hinted at a BKN deck at 1000 ft, with lower scattered clouds.
Lifting of these ceilings is also challenging, so have presently
kept them in place until late Tuesday morning. Winds will continue
to decrease into Tuesday afternoon, but the impact from these
lighter winds was not significant enough to include in already
long TAFs at this time.

BKL

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...nearshore waters
     until 9 PM Monday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Oct 11, 4:00 PM CDT, 1 hour 37 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
400 PM CDT Mon Oct 11 2021

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-122100-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
400 PM CDT Mon Oct 11 2021 /500 PM EDT Mon Oct 11 2021/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Elevated Thunderstorm Risk...with an associated:
     Limited Tornado risk.
     Limited hail risk...up to the size of quarters.
     Limited damaging wind risk...up to 60 mph.
  Limited Flooding Risk.

DISCUSSION...

Showers and thunderstorms will continue into the early evening.
Some storms may be severe through 9 pm this evening. The
storms will be capable of producing damaging winds, hail and even
isolated tornados. Torrential downpours with these storms may also
produce some localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Wednesday...
  Limited Severe Thunderstorm Risk.
Thursday and Friday...
  Limited Thunderstorm Risk.

.SPOTTER INFORMATION STATEMENT...

  Spotters may be needed this afternoon and early this evening.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the north at 45 to 55 mph.

LMZ740>745-122100-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
400 PM CDT Mon Oct 11 2021

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Hazardous conditions for small craft.
  Elevated Thunderstorm Risk...with an associated:
     Limited Waterspout Risk.
     Limited hail risk...up to the size of quarters.
     Limited thunderstorm wind gust risk...up to 50 knots.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday...
  Hazardous conditions for small craft are likely.
Wednesday...
  Limited Severe Thunderstorm Risk.
Thursday...
  Limited Thunderstorm Risk.

KJB

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Local storm report, Oct 11, 2:18 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
218 PM CDT MON OCT 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     TSTM WND GST     2 NW PERU               41.35N 89.15W
10/11/2021  M63 MPH          LA SALLE           IL   AWOS

            AWOS STATION KVYS PERU AIRPORT.

&&

ZY
Local storm report, Oct 11, 4:42 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
442 PM CDT MON OCT 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HEAVY RAIN       2 NW PLAINFIELD         41.64N 88.23W
10/11/2021  M1.14 INCH       WILL               IL   PUBLIC

            COCORAHS OBSERVER RELAYED REPORT VIA SOCIAL
            MEDIA OF 1.14 INCHES OF RAIN FALLING OVER AN
            APPROXIMATE 40 MINUTE PERIOD.

&&

ZY
Local storm report, Oct 11, 5:05 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
505 PM CDT MON OCT 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     MARINE TSTM WIND 1 NE MONTROSE HARBOR    41.97N 87.63W
10/11/2021  M45 MPH          LMZ741             IL   MESONET

            MESONET STATION XMTB MONTROSE BEACH LIGHT.

&&

ZY
Local storm report, Oct 11, 5:11 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
511 PM CDT MON OCT 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLOOD            LINCOLN PARK - CHICAGO  41.92N 87.65W
10/11/2021                   COOK               IL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 4 TO 5 INCHES OF
            STANDING WATER ON ROAD.

&&

ZY
Local storm report, Oct 11, 5:16 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
516 PM CDT MON OCT 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     TSTM WND GST     2 ENE REMINGTON         40.77N 87.12W
10/11/2021  M60 MPH          JASPER             IN   MESONET

            MESONET STATION IN048 1.7 E REMINGTON
            (INDOT).

&&

ZY
Special weather statement, Oct 11, 5:20 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
520 PM CDT Mon Oct 11 2021

ILZ104-105-108-INZ001-112245-
Eastern Will IL-Southern Cook IL-Central Cook IL-Lake IN-
520 PM CDT Mon Oct 11 2021

...A strong thunderstorm will impact portions of southeastern Cook
and northwestern Lake Counties through 545 PM CDT...

At 519 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lynwood, or over Munster, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
South Chicago, Hammond, Gary, Calumet City, Merrillville, Chicago
Heights, South Shore, East Chicago, Schererville, Lansing, Highland,
Munster, Dolton, Park Forest, Homewood, Steger, South Holland,
Griffith, Dyer and South Deering.

This includes...  Indiana University Northwest, Purdue University
Northwest Hammond, Illiana Motor Speedway, Prairie State College,
South Shore Rail Cats Baseball, and South Suburban College.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM CDT for northeastern
Illinois...and northwestern Indiana.

&&

LAT...LON 4141 8744 4147 8769 4176 8755 4173 8753
      4171 8753 4171 8752 4169 8750 4167 8747
      4168 8746 4167 8744 4168 8743 4167 8742
      4165 8744 4164 8743 4162 8727
TIME...MOT...LOC 2219Z 204DEG 31KT 4152 8754

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Petr

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 2:46 PM CDTSpecial Marine WarningLOT59 min
Oct 11, 4:29 PM CDTSpecial Marine WarningLOT91 min
Oct 11, 5:24 PM CDTSpecial Marine WarningLOT55 min
Oct 11, 5:47 PM CDTAreal Flood AdvisoryLOTCook3 hr
Oct 11, 6:44 PM CDTSevere Thunderstorm WarningLOTDeKalb, LaSalle, Lee, Ogle61 min
Oct 11, 6:49 PM CDTTornado WarningLOTLaSalle, Lee13 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.